Alert archive / Kansas / Freezing Rain Advisories in 2007
Freezing Rain Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this freezing rain advisory at Dec 11, 2007, 3:54 AM CST for 18 counties in Kansas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2007, 3:54 AM CST (09:54 UTC)
- Expired
- Dec 11, 2007, 3:46 PM CST
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Seward County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 29 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freezing rain advisory went out at Dec 10, 2:37 PM CST, 13 hours 17 minutes earlier.
Area forecast discussion, Dec 10, 2:37 PM CST, 13 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 237 PM CST MON DEC 10 2007 .DISCUSSION... DAYS 1-2... THE FORECAST CHALLENGE WILL OBVIOUSLY BE PRECIP CHANCES/TYPE TONIGHT INTO TOMORROW AND HOW MUCH OF THIS ICE AND THEN SNOW ACCUMULATES. UPPER AIR ANALYSIS FROM 12Z SHOWS A DEEP LONGWAVE TROUGH OVER THE WESTERN CONUS WITH SEVERAL EMBEDDED WAVES/JET STREAKS ROTATING WITHIN IT. A BROAD WARM CONVEYOR BELT IS DEVELOPING AHEAD OF THE UPPER TROUGH DOWNSTREAM OVER THE PLAINS AND IS EVIDENCED WITH THE INCREASING SHRA/TSRA MOVING RAPIDLY NORTH THROUGH THE TX PANHANDLE...SOME OF THIS HAS BEEN FALLING INTO SUB FREEZING TEMPS NEAR THE GROUND. THE NOSE OF THE LLJ IS EXPECTED TO PUNCH INTO WESTERN KANSAS TONIGHT AND WILL INTERACT WITH A TIGHTENING 850MB BAROCLINIC ZONE THIS IS FORECAST TO DEVELOP OVER MY FORECAST AREA. THE LATTER IS LIKELY DUE TO SOME COLDER AIR AT 850MB ENTERING FROM THE NORTHWEST IN RESPONSE TO THE NORTHERN STREAM PIECE OF ENERGY OVER MONTANA AT 12Z THAT IS ALSO DIVING SOUTH AND EAST. THE COMBINATION OF THE COLD ADVECTION FROM THE NORTHWEST AND WARM/MOIST ADVECTION FROM THE SOUTH WILL SET THE STAGE FOR SOME GOOD LOW LEVEL FRONTOGENESIS AND POTENTIAL FOR SOME HEAVY BANDED PRECIPITATION TONIGHT. MODEL SOUNDINGS ALL AGREE THAT THERE WILL BE A SIGNIFICANT WARM NOSE ALOFT WHICH SHOULD TURN PRECIP TO ALL LIQUID TONIGHT. THIS WARM NOSE ERODES FROM WEST TO EAST ON TUESDAY AS THE COLDER AIR ALOFT MOVES IN WHICH SHOULD ALLOW THE PRECIP TO CHANGE OVER TO SNOW. THE MAJOR CHALLENGE TONIGHT WILL BE THE SURFACE TEMPERATURES WHICH WILL IN MANY AREAS WILL BE RIGHT AROUND OR JUST BELOW THE FREEZING MARK. SURFACE TEMPERATURES HAVE WARMED INTO THE MID AND UPPER 30S FROM GCK SOUTHWESTWARD AND IT WILL BE INTERESTING TO SEE WHAT THE TEMPS DO WHEN THE PRECIP BEGINS. DEWPOINTS HAVE ALSO RISEN AT ELKHART AND HUGOTON INTO THE MID 30S WHICH REDUCES CONFIDENCE IN A WARNING FOR THE SOUTHWEST WHERE PRECIP COULD BE SIMPLY A COLD RAIN. FARTHER NORTH AND EAST HOWEVER, I AM MORE CONFIDENT THAT TEMPS SHOULD BE AROUND 30 DEGREES OR SO AT THE SURFACE AND THIS COULD LEAD TO SOME SIGNIFICANT ICE ACCUMULATIONS. MODEL QPF FROM THE NAM/GFS SUGGESTS WELL OVER AN INCH OVER SOME PORTION OF MY FORECAST AREA AND THIS SEEMS REASONABLE GIVEN THE STRENGTH/AMOUNT OF MOISTURE TRANSPORT AND DEVELOPING LOW LVL FRONTOGENETIC FORCING PLAYING A ROLE. WHILE THIS MAY OR MAY NOT BE A HUGE DEAL FOR THE ROADWAYS, ELEVATED SURFACES LIKE POWERLINES, TREES, AND EVEN BRIDGES COULD GET GREATER THAN A QUARTER INCH OF ICE ACCUMULATION. WITH THE MODELS DEVELOPING MORE SIGNIFICANT PRECIP FARTHER WEST, I HAVE DECIDED TO EXPAND THE WSW NORTHWEST TO THE SCOTT CITY AND LAKIN AREAS. I DID NOT EXPAND IT TO THE SOUTHWEST DUE TO THE UNCERTAINTY IN SURFACE TEMPERATURES. I AM NOT THAT CONFIDENT EVEN IN THE LIBERAL AREA BUT SINCE THEY WERE ALREADY IN THE WARNING I WILL NOT DOWNGRADE THEM. THE WARM CONVEYOR PRECIP (WHICH WILL BE THE BULK OF THE PRECIP) WILL BE SHIFTING WELL OFF TO THE NORTH AND EAST ON TUESDAY AS THE LLJ VEERS AND LIFTS NORTHEAST AHEAD OF THE FIRST PIECE OF ENERGY TO EJECT EAST ACROSS KANSAS. THIS PIECE OF ENERGY WILL PROVIDE A SECOND ROUND OF LIFT WHICH COULD BRING AN INCH OR TWO OF SNOW TO MY CENTRAL AND WESTERN COUNTIES. AFTER THIS WAVE MOVES THROUGH THE PRECIP SHOULD END FAIRLY RAPIDLY TUESDAY NIGHT. LACY DAYS 3-7... A NORTHERN BRANCH SHORTWAVE TROUGH WILL MOVE FROM THE NORTHWEST CONUS AND INTO THE CENTRAL PLAINS ON FRIDAY. NEW MODEL RUNS ARE SUGGESTING SOME SNOW WITH COLD 850MB TEMPS OF AROUND -6C. THEN FOR SATURDAY EXPECT SOME WARMING AND RIDGING WITH ANOTHER TROUGH FROM THE SOUTHWEST ON SUNDAY AND MONDAY. THE GFS LOOKS TOO AGGRESSIVE WITH A STRONG UPPER LEVEL STORM SYSTEM ON SUNDAY SO WILL HEDGE TOWARD THE WEAKER ECMWF SOLUTION. LOWS WILL WARM FROM THE TEENS ON THURSDAY AND FRIDAY INTO THE 20S FOR THE WEEKEND. HIGH TEMPS WILL GRADUALLY WARM FROM THE 20S AND 30S ON THURSDAY AND FRIDAY TO THE 40S FOR THE WEEKEND INTO MONDAY. && .AVIATION... EXPECT MAINLY IFR CIGS AND SOME AREAS OF LIFR CIGS WITH FREEZING RAIN TO MOVE INTO KDDC AND KGCK BY AROUND 21Z, THEN INTO THE KHYS REGION AROUND 00Z. DEPENDING ON SURFACE TEMPERATURES THE FREEZING RAIN MAY CHANGE TO A COLD RAIN BY LATE EVENING IN THE KGCK AND KDDC AREAS. PERIODS OF RAIN OR FREEZING RAIN ARE FORECAST INTO 00Z WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 29 31 17 32 / 100 80 20 0 GCK 29 30 16 32 / 100 80 20 0 EHA 33 34 19 35 / 100 80 20 0 LBL 31 32 20 33 / 100 80 20 0 HYS 28 29 16 30 / 100 70 20 0 P28 29 35 23 32 / 100 100 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT FOR KSZ030-031-043>046-062>064-076>078-086. ICE STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT FOR KSZ065-079. WINTER WEATHER ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT FOR KSZ061-074-075-084- 085. ICE STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR KSZ066- 080-081-087>090. && FN27/06/06
Hazardous weather outlook, Dec 10, 3:27 PM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 327 PM CST MON DEC 10 2007 KSZ065-066-079>081-087>090-112130- PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- 327 PM CST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ICE STORM WARNING IS IN EFFECT THIS AFTERNOON AND TONIGHT. FREEZING RAIN WILL SPREAD INTO SOUTHWEST AND SOUTH CENTRAL KANSAS BY SUNSET THIS EVENING AND SHOULD CONTINUE OFF AND ON THROUGHOUT THE NIGHT. ICE ACCUMULATIONS OF A QUARTER TO HALF INCH ARE POSSIBLE BY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OCCASIONAL FREEZING RAIN DURING THE MORNING WILL EVENTUALLY CHANGE OVER TO SOME LIGHT SLEET OR SNOW BY AFTERNOON. TOTAL ICE ACCUMULATIONS OF A QUARTER TO HALF INCH ARE POSSIBLE. THERE WILL BE LITTLE OR NO SNOW ACCUMULATION. THERE WILL BE A CHANCE OF SNOW ON FRIDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE AREA FROM THE NORTHWEST. THERE IS A CHANCE OF SNOW ACCUMULATION...HOWEVER THE DETAILS ARE STILL UNCLEAR AT THIS TIME. STAY TUNED FOR FORECAST UPDATES AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ICE ACCUMULATIONS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-074-075-084-085-112130- HAMILTON-STANTON-GRANT-MORTON-STEVENS- 327 PM CST MON DEC 10 2007 /227 PM MST MON DEC 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT AND TUESDAY. RAIN, POSSIBLY BECOMING FREEZING RAIN AT TIMES, WILL SPREAD INTO SOUTHWEST KANSAS THIS AFTERNOON AND SHOULD CONTINUE OFF AND ON DURING THE OVERNIGHT HOURS. DUE TO THE UNCERTAINTY IN WHETHER SURFACE TEMPERATURES WILL REMAIN ABOVE FREEZING, ICE ACCUMULATIONS ARE EXPECTED TO BE LIGHT AT BEST, REMAINING BELOW A TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN OR FREEZING RAIN IN THE MORNING IS EXPECTED TO CHANGE OVER TO SOME SLEET OR SNOW ON TUESDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE BEFORE THE SNOW TAPERS OFF TUESDAY EVENING. THERE WILL BE A CHANCE OF SNOW ON FRIDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE AREA FROM THE NORTHWEST. THERE IS A CHANCE OF SNOW ACCUMULATION...HOWEVER THE DETAILS ARE STILL UNCLEAR AT THIS TIME. STAY TUNED FOR FORECAST UPDATES AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ICE ACCUMULATIONS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-043>046-062>064-076>078-086-112130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-HASKELL- GRAY-FORD-SEWARD- 327 PM CST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT AND TUESDAY. AREAS OF FREEZING RAIN WILL SPREAD INTO SOUTHWEST KANSAS THIS AFTERNOON AND WILL CONTINUE OFF AND ON DURING THE NIGHT. AREAS ALONG AND WEST OF HIGHWAY 83 MAY STAY JUST ABOVE FREEZING AT THE SURFACE WHILE THE PRECIPITATION FALLS WHICH COULD LIMIT ICE ACCUMULATIONS TO BELOW A QUARTER INCH. AREAS EAST OF HIGHWAY 83 COULD SEE ICE ACCUMULATIONS OF A QUARTER TO HALF INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OCCASIONAL FREEZING RAIN OR RAIN DURING THE MORNING IS EXPECTED TO CHANGE OVER TO SNOW BY AROUND MIDDAY TUESDAY. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE BEFORE THE SNOW TAPERS OFF TUESDAY EVENING. THERE WILL BE A CHANCE OF SNOW ON FRIDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE AREA FROM THE NORTHWEST. THERE IS A CHANCE OF SNOW ACCUMULATION...HOWEVER THE DETAILS ARE STILL UNCLEAR AT THIS TIME. STAY TUNED FOR FORECAST UPDATES AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ICE ACCUMULATIONS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC LACY
Nearby
Freezing Rain Advisories in Kansas, 2007Every freezing rain advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.